MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXACE
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Thrombosis (2100)
Date of Event 10/22/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Chose "serious injury" because patient required re-operation, which for a heart valve is like a serious injury.The real issue was "adverse event".Device history records review: the device was manufactured per specifications.
 
Event or Problem Description
Per operative notes obtained from the hospital, the patient was re-operated, revealing a leaflet in his on-x prosthetic aortic valve was completely embedded in a mixture of fresh and old thrombus.The other leaflet was also immobile.The mechanical valve was explanted and a tissue valve was implanted in its place.The patient was known to be missing some of his inr management appointments.On admission, his inr was subtherapeutic.The patient did well, transferred to icu in stable condition.Discharged home on post-op day #4.Reason for reporting: valve thrombosis is an expected adverse event, listed in the ifu section 5.Per aats/sts guidelines, valve thrombosis is defined as valve-related and reportable.This event occurs well within expected frequency and there is no trend observed.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5466125
Report Number1649833-2016-70008
Device Sequence Number16213705
Product Code DYE
UDI-Device Identifier00851788001471
UDI-Public00851788001471
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/27/2018
Device Model NumberONXACE
Device Catalogue NumberONXACE-25
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2016
Initial Report FDA Received Date02/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR